Hey ucinmtl, those cramps sound like they're pretty bad if dilaudid isn't helping. As other poster's mentioned you have to be careful with all opiate based painkillers because they all cause pretty wicked constipation relatively dependent on the strength and dose of the particular drug. Not to mention the obvious risks of physical addiction.
You could possibly try tramadol. It's mechanism of action is similar to both opiates and anti-deppresants like cymbalta, which is now commomly prescribed for neuropathic pain. Bear in mind though, it may still cause some constipation and is still addictive.
There is also a medication with various names that cosists of belladonna alkoloids combined with phenobarbital. I know it is used to treat IBS and I have heard it thrown around that it may help with IBD. Hopefully someone else will chime in on this one, or you could just google phenobarb/belladonna. Once again though, this medication also carries a risk of physical/ psychological dependence and withdrawal and phenobarbital is particularly dangerous and deadly when mixed with alcohol.
Bottom line though,pain sucks. Pain=stress and stress slows the healing process. The hot water bottle is probably your best bet, but If your doc is cool with giving you pain meds and you think that they help, you might as well use them.